Alert archive / Alabama / Freeze Warnings in 2012
Freeze Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this freeze warning at Oct 31, 2012, 2:52 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Nov 1, 2012, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2012, 2:52 PM CDT (19:52 UTC)
- In effect from
- Nov 1, 2012, 1:00 AM CDT
- Expired
- Nov 1, 2012, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
593 WWUS74 KHUN 311952 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 252 PM CDT WED OCT 31 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... .COLD HIGH PRESSURE SITUATED WEST OF THE REGION...ALONG WITH CLEAR SKIES AND LIGHT WINDS...WILL BE CONDUSIVE FOR AIR TEMPERATURES FALLING TO OR BELOW FREEZING ACROSS MUCH OF THE TENNESSEE VALLEY LATE TONIGHT AND EARLY THURSDAY MORNING. ALZ001>010-016-TNZ076-096-097-010400- /O.NEW.KHUN.FZ.W.0002.121101T0600Z-121101T1300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 252 PM CDT WED OCT 31 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. * TIMING AND AREAS AFFECTED...THE TENNESSEE VALLEY...INCLUDING NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. * TEMPERATURE...LOW TEMPERATURES WILL RANGE FROM 30 TO 32 DEGREES IN MOST LOCATIONS FOR AROUND 3 HOURS. SOME SPOTS...SUCH AS WIND SHELTERED VALLEYS COULD EXPERIENCE EVEN COLDER TEMPERATURES. ONLY LOCATIONS NEAR LARGE BODIES OF WATER...AND SOME OF THE HIGHER ELEVATED TERRAIN SHOULD REMAIN ABOVE FREEZING. * IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RSB
2 follow-up statements
050 WWUS74 KHUN 010303 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1003 PM CDT WED OCT 31 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... .COLD HIGH PRESSURE SITUATED WEST OF THE REGION...ALONG WITH CLEAR SKIES AND LIGHT WINDS...WILL BE CONDUSIVE FOR AIR TEMPERATURES FALLING TO OR BELOW FREEZING ACROSS MUCH OF THE TENNESSEE VALLEY LATE TONIGHT AND EARLY THURSDAY MORNING. ALZ001>010-016-TNZ076-096-097-011300- /O.CON.KHUN.FZ.W.0002.121101T0600Z-121101T1300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1003 PM CDT WED OCT 31 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THURSDAY... * TIMING AND AREAS AFFECTED...THE TENNESSEE VALLEY...INCLUDING NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. * TEMPERATURE...LOW TEMPERATURES WILL RANGE FROM 30 TO 32 DEGREES IN MOST LOCATIONS FOR AROUND 3 HOURS. SOME SPOTS... SUCH AS WIND SHELTERED VALLEYS COULD EXPERIENCE EVEN COLDER TEMPERATURES. ONLY LOCATIONS NEAR LARGE BODIES OF WATER...AND SOME OF THE HIGHER ELEVATED TERRAIN SHOULD REMAIN ABOVE FREEZING. * IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB- FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
504 WWUS74 KHUN 011257 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 757 AM CDT THU NOV 1 2012 ALZ001>010-016-TNZ076-096-097-011400- /O.EXP.KHUN.FZ.W.0002.000000T0000Z-121101T1300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 757 AM CDT THU NOV 1 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... EARLY MORNING LOW TEMPERATURES NEAR OR BELOW FREEZING WILL BEGIN TO CLIMB OVER THE NEXT FEW HOURS WITH THE ONSET OF THE DAYTIME HOURS. THEREFORE...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this freeze warning went out at Oct 31, 12:00 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Oct 31, 12:00 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1200 PM CDT WED OCT 31 2012 .UPDATE... FOR 18Z TAFS && .DISCUSSION... /ISSUED 1015 AM CDT WED OCT 31 2012/ STRONG AREA OF HIGH PRESSURE OUT OF THE MID/SRN PLAINS CONTINUES TO MOVE SEWD INTO THE LOWER MS/TN VALLEY AREAS...AS AREA TEMPS CLIMB NEAR/JUST ABOVE THE 50 DEGREE MARK. SOME MID/HIGH CLOUDS EMBEDDED WITHIN A STRONG NW FLOW PATTERN ALSO CONTINUE TO STREAM ACROSS THE MID SOUTH REGION...AND MAY AFFECT SOME OF THE WRN ZONES THROUGH THE REMAINDER OF THE MORNING PERIOD. OTHERWISE...ANOTHER QUIET WX DAY IS XPCTED FOR THE CNTRL TN VALLEY...WITH AFTERNOON HIGHS AGAIN CLIMBING INTO THE UPPER 50S TO LOWER 60S RANGE. OTHER THAN TO REFRESH SOME OF THE HOURLY GRIDS...NO MAJOR UPDATES ARE NEEDED ATTM. 09 && .AVIATION... FOR 18Z TAFS...WITH A STRONG AREA OF HIGH PRESSURE OUT OF THE PLAINS STATES BUILDING INTO THE REGION...VFR CONDITIONS ARE XPCTED THROUGH THE TAF PERIOD. SFC WINDS OUT OF THE WNW AOA 10KT WILL ALSO DIMINISH WITH THE ONSET OF THE EVENING PERIOD. 09 && .PREV DISCUSSION... /ISSUED 422 AM CDT WED OCT 31 2012/ TWO MAIN AREAS OF LOW PRESSURE ARE CURRENTLY IMPACTING THE CONUS...WITH THE REMNANTS OF SANDY CONTINUING TO TRACK ACROSS THE NORTHEAST WHILE ANOTHER LOW IS TRACKING TOWARD THE PACIFIC NORTHWEST. WEAK HIGH PRESSURE IS SPREAD ACROSS MUCH OF THE REST OF THE COUNTRY...PROVIDING MOSTLY CLEAR SKIES AND FAIRLY COOL TEMPERATURES. THE TN VALLEY HAS FINALLY SEEN WIND SPEEDS SLACKEN AS THE REMNANTS OF SANDY ARE BEGINNING TO SHIFT TO THE N. A FEW LOBES OF VORTICITY SPINNING AROUND THE FRINGES OF THIS STORM HAVE BEEN PRODUCING AREAS OF CLOUD COVER...ONE OF WHICH MOVED ACROSS CENTRAL/SW PORTIONS OF THE CWA TONIGHT AND HELPED KEEP TEMPERATURES FROM FALLING OFF AS RAPIDLY AS IN THE EAST (CULLMAN AND MSL WERE STILL READING IN THE LOW 40S WHILE FT PAYNE AND FAYETTEVILLE WERE SITTING AT 30 DEGREES AS OF 3AM). THOSE SITES WITH WARMER TEMPERATURES HAVE ALSO NOT FULLY DECOUPLED OVERNIGHT...WITH LIGHT WNW WINDS OBSERVED AS OPPOSED TO FULLY CALM CONDITIONS. THE MAIN CONCERN FOR THE SHORT TERM FORECAST HAS BEEN OVERNIGHT TEMPERATURES ACROSS THE CWA...AND THE CONCERN FOR A FREEZE. FTP AND BGF HAVE ALREADY SEEN A COUPLE HOURS OF SUBFREEZING TEMPS TONIGHT. WITHOUT A STRONG WARMING THIS AFTERNOON...THE FREEZE COULD BECOME MORE WIDESPREAD TOMORROW. ATTM AM EXPECTING SOMETHING OF A REPEAT OF TONIGHT WITH PATCHY AREAS OF HIGH CLOUDS MOVING ACROSS THE REGION AROUND THE FRINGES OF THE NE LOW PRESSURE SYSTEM. THE TRANSIENT CLOUDS AND LIGHT WINDS ARE EXPECTED TO PRIMARILY HELP NW AL FROM HITTING FREEZING...WITH THE MAIN QUESTION BEING THE EASTWARD EXTENT OF THE CLOUDS. WILL ALLOW THE DAY CREW TO FINE TUNE THE FREEZE POTENTIAL FOR TONIGHT AND ISSUE A WARNING IF THEY DETERMINED THAT THE CURRENT TRENDS FOR CLOUD COVER/WINDS WILL HOLD. HEADING INTO THE EXTENDED...A RIDGE STILL LOOKS TO BUILD TOWARD THE SOUTHEAST AND BRING A WARMING TREND THROUGH SATURDAY. HAVE SLIGHTLY UPPED SAT TEMPS INTO THE MID 70S AS WE GET SOME NIGHT RETURN FLOW AHEAD OF ANOTHER APPROACHING COLD FRONT. TIMING OF THIS FRONT REMAINS THE MAIN QUESTION FOR THE EXTENDED FORECAST PERIOD...WHICH WOULD HAVE A BIG IMPACT ON TEMPS FOR SUNDAY. HAVE GONE WITH A SLIGHTLY COOLER FCST HIGH FOR SUNDAY SINCE WE ARE GETTING BETTER AGREEMENT AMONG MODEL OUTPUT THAT FROPA SHOULD OCCUR DURING THE DAY SUNDAY. WITH INCREASED CLOUD COVER AND LINGERING PRECIP ACROSS THE BACK EDGE OF THE SLOW MOVING AND WEAK FRONT...AM ANTICIPATING THAT DIURNAL HEATING WILL BE DAMPED. COOLER CONDITIONS SHOULD THEN FUNNEL INTO THE TN VALLEY FOR THE FIRST HALF OF THE NEXT WORK WEEK. COLD ADVECTION SHOULD BE WEAKER THAN SEEN THIS LAST WEEK...ALTHOUGH THE GFS IS BRINGING A SHORTWAVE AROUND THE BACK EDGE OF THE MAIN DRIVING TROF FOR THIS LOW/FRONTAL SYSTEM WHICH COULD MAKE THE MID LEVEL FLOW MORE MERIDIONAL AS THE TROF AXIS PASSES US BY. CCC && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Oct 31, 12:55 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1255 PM CDT WED OCT 31 2012 ALZ001>010-016-TNZ076-096-097-011000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1255 PM CDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A WIDESPREAD FREEZE IS POSSIBLE LATE TONIGHT...WITH LOW TEMPERATURES AROUND 30 TO 32 DEGREES FOR AT LEAST 2 TO 3 HOURS DURING THE EARLY MORNING HOURS. SENSITIVE VEGETATION MAY NEED TO BE COVERED OR BROUGHT INDOORS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN APPROACHING COLD FRONT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE AREA ON SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Freeze Warnings in Alabama, 2012Freeze Warnings in Tennessee, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.